Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 23, NWS Newport/Morehead City, NC

March 3, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 3, 2012, 4:39 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 4:39 PM EST (21:39 UTC)
Expired
Mar 4, 2012, 2:00 PM EST
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WHUS72 KMHX 032139
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EST SAT MAR 3 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED ALONG THE NORTH CAROLINA
COAST THROUGH EARLY NEXT WEEK...

.A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN NORTH CAROLINA THIS
EVENING THEN STALL OFF OF THE COAST. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE NORTHEAST ALONG IT LATE TONIGHT INTO
SUNDAY. HIGH PRESSURE WILL BUILD INTO THE AREA LATE SUNDAY AND
SUNDAY NIGHT. LOW PRESSURE WILL MOVE ACROSS NORTH CAROLINA LATE
MONDAY. ALL THESE WEATHER SYSTEMS WILL PRODUCE STRONG WINDS AND
HAZARDOUS SEAS THROUGH EARLY NEXT WEEK.

AMZ130-135-040900-
/O.NEW.KMHX.SC.Y.0023.120303T2139Z-120304T1900Z/
ALBEMARLE SOUND-PAMLICO SOUND-
439 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST
SUNDAY. 

* WINDS...WEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS BECOMING NORTH
  AFTER MIDNIGHT AND CONTINUING ON SUNDAY.

* SEAS...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-040900-
/O.EXT.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
439 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS BECOMING NORTH
  AFTER MIDNIGHT AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS LATE TONIGHT AND SUNDAY. 

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 7 TO 9 FEET LATE
  TONIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-040900-
/O.EXT.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
439 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS BECOMING NORTH
  AFTER MIDNIGHT AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS LATE TONIGHT AND SUNDAY.

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 5 TO 7 FEET LATER
  TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-040900-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
439 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS BECOMING NORTH
  AFTER MIDNIGHT AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS LATE TONIGHT AND SUNDAY.

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 6 TO 8 FEET LATER
  TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
513 
WHUS72 KMHX 032344
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EST SAT MAR 3 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED ALONG THE NORTH CAROLINA
COAST THROUGH EARLY NEXT WEEK...

.A STRONG COLD FRONT WILL CROSS EASTERN NORTH CAROLINA THIS
EVENING THEN STALL OFF OF THE COAST. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE NORTHEAST ALONG IT LATE TONIGHT INTO
SUNDAY. HIGH PRESSURE WILL BUILD INTO THE AREA LATE SUNDAY AND
SUNDAY NIGHT. LOW PRESSURE WILL MOVE ACROSS NORTH CAROLINA LATE
MONDAY. ALL THESE WEATHER SYSTEMS WILL PRODUCE STRONG WINDS AND
HAZARDOUS SEAS THROUGH EARLY NEXT WEEK.

AMZ156-158-041000-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
644 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...SOUTHWEST 15 KT BECOMING NORTH AFTER MIDNIGHT AND
  INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE TONIGHT
  AND SUNDAY.

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 7 TO 9 FEET LATE 
  TONIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-041000-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
644 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...WEST 15 KNOTS BECOMING NORTH AFTER MIDNIGHT AND
  INCREASING TO 20 TO 30 KNOTS LATE TONIGHT AND SUNDAY.

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 6 TO 7 FEET LATER 
  TONIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-041000-
/O.CON.KMHX.SC.Y.0023.000000T0000Z-120304T1900Z/
ALBEMARLE SOUND-PAMLICO SOUND-
644 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...WEST 10 TO 15 KT BECOMING NORTH 20 TO 25 KT LATE AND
  CONTINUING THROUGH SUNDAY MORNING.

* SEAS...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-041000-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
644 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...WEST 15 TO 20 KT BECOMING NORTH AFTER MIDNIGHT AND
  INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE TONIGHT
  AND SUNDAY.

* SEAS...4 TO 6 FEET BUILDING TO AS HIGH AS 6 TO 9 FEET EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
184 
WHUS72 KMHX 040955
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 AM EST SUN MAR 4 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED ALONG THE NORTH CAROLINA
COAST THROUGH TUESDAY...

.A STRONG COLD FRONT WILL STALL OFF THE COAST THIG MORNING. LOW
PRESSURE HAS DEVELOPED ALONG THE FRONT AND WILL MOVE NORTH NEAR
THE COAST THROUGH TODAY. HIGH PRESSURE WILL BUILD IN TONIGHT.
ANOTHER SYSTEM WILL MOVE ACROSS THE WATER MONDAY. THIS WILL KEEP
WINDS AND SEAS IN THE SMALL CRAFT ADVISORY RANGE THROUGH TUESDAY.

AMZ156-158-041800-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
455 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-041800-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
455 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-041800-
/O.CON.KMHX.SC.Y.0023.000000T0000Z-120304T1900Z/
ALBEMARLE SOUND-PAMLICO SOUND-
455 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-041800-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
455 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
321 
WHUS72 KMHX 041917
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
217 PM EST SUN MAR 4 2012

...GALE FORCE WINDS EXPECTED TO DEVELOP ACROSS PORTIONS OF THE NC
WATERS...

.SEAS WILL REMAIN HIGH THROUGH TONIGHT DESPITE A DECREASE IN WINDS
BELOW 25 KT. A COMPACT THOUGH POTENT LOW PRESSURE SYSTEM WILL MOVE
ACROSS THE NC WATERS ON MONDAY. WEST TO SOUTHWEST WINDS WILL
INCREASE OUT AHEAD OF THE SYSTEM TO GALE FORCE ACROSS THE SOUTHERN
AND CENTRAL WATERS. STRONG SMALL CRAFT ADVISORY WINDS WILL BE
EXPERIENCED ELSEWHERE. THE WINDS WILL VEER NORTHWEST AND REMAIN ON
THE STONG SIDE BEHIND THE DEPARTING LOW LATE MONDAY AFTERNOON.
SEAS WILL BE HIGHEST ACROSS THE CENTRAL AND SOUTHERN WATERS.

AMZ135-050930-
/O.EXP.KMHX.SC.Y.0023.000000T0000Z-120304T1900Z/
/O.EXB.KMHX.SC.Y.0022.120305T1600Z-120306T1200Z/
PAMLICO SOUND-
217 PM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO
7 AM EST TUESDAY. 

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-042030-
/O.EXP.KMHX.SC.Y.0023.000000T0000Z-120304T1900Z/
ALBEMARLE SOUND-
217 PM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW 25 KNOTS EARLY THIS AFTERNOON.

$$

AMZ156-158-050930-
/O.EXT.KMHX.SC.Y.0022.000000T0000Z-120305T1600Z/
/O.NEW.KMHX.GL.W.0006.120305T1600Z-120306T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
217 PM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST
MONDAY. 

* WINDS...WEST 15 TO 20 KT THROUGH TONIGHT...INCREASING TO 25 TO
  35 KT ON MONDAY WITH GUSTS UP TO 40 KT...BECOMING NORTHWEST LATE
  IN THE AFTERNOON.

* SEAS...4 TO 6 FEET THROUGH TONIGHT INCREASING TO 7 TO 11 FEET ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-050930-
/O.EXT.KMHX.SC.Y.0022.000000T0000Z-120305T1600Z/
/O.NEW.KMHX.GL.W.0006.120305T1600Z-120306T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
217 PM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST
MONDAY. 

* WINDS...WEST 15 TO 20 KT THROUGH TONIGHT...INCREASING TO 25 TO
  35 KT ON MONDAY WITH GUSTS UP TO 40 KT...BECOMING NORTHWEST LATE
  IN THE AFTERNOON.

* SEAS...4 TO 6 FEET THROUGH TONIGHT INCREASING TO 7 TO 11 FEET ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-050930-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-120306T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
217 PM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...WEST 15 TO 25 KT THROUGH TONIGHT...BECOMING NORTHWEST
  MONDAY AFTERNOON.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:21 PM EST, 18 minutes earlier.

Area forecast discussion, Mar 3, 4:21 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EST SAT MAR 3 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN NORTH CAROLINA THIS
EVENING THEN STALL OFF OF THE COAST. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE NORTHEAST ALONG IT LATE TONIGHT INTO
SUNDAY. HIGH PRESSURE WILL BUILD INTO THE AREA LATE SUNDAY AND
SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA
MONDAY. STRONG HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY
AND CONTINUE TO INFLUENCE THE WEATHER WHILE MOVING OFFSHORE
WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE
AREA LATE FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 415 PM SATURDAY...THE APPROACHING COLD FRONT CONTINUES TO
MOVE SLOWLY EAST AND IS NOW ENTERING OUR COASTAL PLAIN COUNTIES
HAVE JUST PASSED THROUGH ROCKY MOUNT. AHEAD OF THE FRONT
WIDESPREAD...MOSTLY LIGHT SHOWERS WERE OCCURRING ACROSS MUCH OF
EASTERN NC. ALONG THE FRONT A LINE OF HEAVIER SHOWERS WAS BEING
INDICATED BUT WITH NO LIGHTNING BEING DETECTED. THUS HAVE REMOVED
LIGHTNING FROM THE FORECAST AS THE AIRMASS ACROSS EASTERN NC WILL
REMAIN TOO STABLE FOR SURFACE BASED CONVECTION. WILL CONTINUE HIGH
(CATEGORICAL) POPS ALL NIGHT ALTHOUGH THERE MAY BE A BRIEF LULL
THIS EVENING AFTER THE FRONT FINALLY MAKES IT OFFSHORE AFTER 00Z.
OVERNIGHT A WAVE OR WAVES OF LOW PRESSURE WILL DEVELOP ALONG THE
FRONT WHICH IS FORECAST TO STALL OFF THE COAST. THE LOW PRESSURE
AREA(S) WILL PRODUCE AN AREA OF WIDESPREAD RAIN...HEAVY AT TIMES
LATE...ESPECIALLY ALONG THE COAST. AFTER THE FRONTAL PASSAGE
TEMPERATURES WILL SLOWLY DROP THROUGHOUT THE NIGHT CONTINUING INTO
SUNDAY MORNING. LOWS ARE EXPECTED TO A FEW DEGREE EITHER SIDE OF
40. GUSTY WESTERLY WINDS EARLY THIS EVENING WILL BRIEFLY DIMINISH
DURING THE EVENING BUT INCREASE AGAIN AFTER MIDNIGHT DUE TO THE
DEVELOPING COASTAL LOW WITH WINDY CONDITIONS EXPECTED EAST OF
HIGHWAY 17.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 415 PM SATURDAY...A WIDESPREAD COLD RAIN WILL BE OCCURRING
AREA WIDE SUNDAY MORNING WHILE TEMPERATURES CONTINUE TO DROP ON
STRONG NORTHERLY FLOW WITH LOW PRESSURE MOVING NORTHEAST OFF OF THE
COAST. THIS COLDER NORTHERLY FLOW WILL BE DEEPEN THROUGHOUT THE
DAY SUCH THAT MOST OF THE PRECIPITATION FALLING THROUGH THE CLOUDS
WILL BE SNOW...HOWEVER...THE BOUNDARY LAYER IS FORECAST TO REMAIN
DEEP ENOUGH ABOVE FREEZING SO THAT MOST OF THE SNOW IS EXPECTED TO
MELT AND CHANGE OVER TO RAIN. A FEW SNOW FLAKES MAY MAKE MAKE IT
TO THE SURFACE...MIXING WITH THE RAIN SO HAVE INCLUDED A SLIGHT
CHANCE OF SNOW IN THE FORECAST BUT NO ACCUMULATIONS ARE ANTICIPATED.
THE RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST AFTER 18Z AND
THE FORECAST WILL REFLECT DECREASING CHANCES OF RAIN ESPECIALLY
WESTERN ZONES DURING THE AFTERNOON. SIGNIFICANT RAINFALL AMOUNTS
OF 1 INCH OR MORE ARE EXPECTED ACROSS EASTERN NC BY EVENING. MOS
TEMPERATURES LOOKED TOO WARM FOR HIGHS SO TRENDED TOWARD THE
COLDER SIDE OF GUIDANCE WITH HIGHS IN THE LOWER TO MIDDLE 40S BUT
THESE READINGS MAY BE TOO HIGH AND I CAN ENVISION TEMPERATURES IN
THE UPPER 30S ALL DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 415 PM SATURDAY...THE UPPER TROUGH MOVES OFFSHORE EARLY IN THE
EVENING PUSHING THE DEEP MOISTURE WELL E OF THE REGION. LOW
LEVELS BELOW H7 ARE MOIST ENOUGH AT 00Z TO KEEP SLT CHC POPS FOR
THE FIRST FEW HOURS ACROSS THE ERN HALF OF THE CWA BUT WILL SEE
CLEARING SKIES AFTER 03Z. MODEL SOUNDINGS TEMPS BELOW ZERO ALL BUT
LOWEST FEW MB'S AND COULD CONTINUE TO SEE A RAIN/SNOW MIX (ESP IF
12Z NAM VERIFIES) BUT NOT ANTICIPATING ANY ACCUMULATION WITH
ABOVE FREEZING SFC TEMPS AND A WET GROUND. LOW SUN NIGHT EXPECTED
IN THE M30S INLAND TO AROUND 40 COAST.

ANOTHER SHORTWAVE TROUGH AND A CLIPPER TYPE SFC LOW PUSHES ACROSS
THE AREA MON. MOISTURE LOOKS RATHER LIMITED HOWEVER STEEP LOW
LEVEL LAPSE RATES MAY ALLOW ENOUGH FORCING TO BRING A FEW LIGHT
SHOWERS MAINLY DURING THE AFTERNOON HOWEVER QPF AMOUNTS WILL BE
LIGHT. THE UPPER TROUGH PUSHES OFFSHORE MON NIGHT WITH SFC HIGH
PRES BUILDING IN FROM THE W AND RIDGING BUILDING ALOFT WHICH WILL
CONTINUE TROUGH MID WEEK. BELOW NORMAL TEMPS EXPECTED MON AND TUE
WITH HIGHS MAINLY IN THE L/M50S INLAND TO U40S NRN OBX. LOWS MON
NIGHT EXPECTED TO DROP BELOW FREEZING INLAND...A FEW DEGREES
EITHER SIDE OF 30...AND M/U30S COAST.

NLY FLOW GRADUALLY BECOME E TO SELY TUE NIGHT AND WED AS THE HIGH
PRES AXIS SHIFTS OFF THE MID ATLANTIC COAST AND RIDGING BUILDS
ALOFT BRINGING A GRADUAL WARMING TREND ACROSS THE REGION WITH
HIGH BACK TO NEAR NORMAL IN THE L60S INLAND TO M/U50S COAST WED.
BELOW NORMAL CONFIDENCE PERSISTS LATE IN THE WEEK AS MODELS ARE
HANDLING THE DEVELOPMENT OF A CUTOFF LOW ACROSS THE SWRN CONUS AND
NORTHERN STREAM TROUGH MOVING ACROSS THE NRN PLAINS INTO THE ERN
CONUS. MAJORITY OF THE ECMWF AND GFS ENS MEAN AND GENERALLY CLOSER
TO AN OPERATIONAL ECMWF SOLUTION WITH AN AMPLIFIED UPPER TROUGH
DEVELOPING ACROSS THE ERN CONUS WITH A STRONG COLD FRONT PUSHING
ACROSS THE AREA LATE FRI. ABOVE NORMAL TEMPS CONTINUE AHEAD OF
THE FRONT FRI WITH TEMPS RETURNING TO NEAR OR BELOW NORMAL NEXT
WEEKEND.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 415 PM SATURDAY...THE TAF FORECASTS HAVE BEEN VERY DIFFICULT
AS CONDITIONS HAVE VARIED FROM IFR TO VFR BUT HAVE BEEN MOSTLY VFR
DESPITE THE LARGE PRECIPITATION SHIELD. EXPECT CONDITIONS TO VARY
FROM VFR TO OCCASIONAL MVFR THROUGH THE EVENING WITH MOSTLY LIGHT
PRECIPITATION AS A COLD FRONT MOVES THROUGH THE TAF SITES BY 00Z.
LATE TONIGHT BETWEEN 06Z AND 09Z DEVELOPING LOW PRESSURE OFF OF
THE COAST WILL PRODUCE WIDESPREAD RAIN WITH A MUCH BETTER
POTENTIAL FOR IFR CEILINGS AND 3-5 MILE VISIBILITIES IN MODERATE
RAIN. THESE CONDITIONS WILL CONTINUE INTO SUNDAY AFTERNOON.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 415 PM SATURDAY...LOW PRES AND UPPER TROUGH WILL BE MOVING OFF
THE COAST SUN EVENING WITH CAA RAMPING UP ALLOWING FOR ANY
REMAINING LOW LEVEL MOISTURE TO ERODE. ANY SUB VFR CIGS THAT
REMAIN...WHICH WILL MAINLY BE CLOSER TO THE COAST...WILL BECOME
VFR BY MID EVENING. STRONG SWLY TO WLY FLOW EXPECTED MON AHEAD
OF A SHORTWAVE TROUGH AND COULD SEE A FEW SHOWERS ALTHOUGH CIGS
EXPECTED TO REMAIN VFR. VFR EXPECTED THOUGH THE REST OF THE LONG
TERM WITH HIGH PRES BUILDING ACROSS THE AREA.

&&

.MARINE...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 415 PM SATURDAY...ALL ADVISORIES WILL BE CONTINUED THROUGH
THE PERIOD. SOUTHWEST WINDS TO 25 KNOTS THROUGH EARLY EVENING WILL
SHIFT TO THE NORTH AS THE FRONT MOVES OFFSHORE AFTER 00Z AND MAY
BRIEFLY DECREASE TO 10 TO 15 KT FOR AWHILE THIS EVENING. THEN
AFTER MIDNIGHT LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THE
NORTHERLY FLOW WILL INCREASE TO 20 TO 30 KT. THESE STRONG WINDS
WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON AS THE LOW MOVES
NORTHEAST OFF THE COAST BEFORE BEGINNING TO DIMINISH LATE AS THE
LOW PULLS AWAY. SEAS WILL PEAK AT AT 6 TO 9 FEET LATE TONIGHT AND
SUNDAY. A BLEND OF SWAN AND WAVE WATCH WAS USED FOR THE SEAS
FORECAST FOR THE SHORT TERM THROUGH SUNDAY.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 415 PM SATURDAY...A CLIPPER SYSTEM WILL APPROACH THE AREA SUN
NIGHT AND MOVE ACROSS THE AREA MON. MODELS A BIT STRONG WITH
SW/WLY WINDS AHEAD OF THIS SYSTEM AND MOST INDICATING GALES
POSSIBLE ACROSS THE SRN WATERS DURING THE DAY MON. WINDS GRADUALLY
DIMINISH MON NIGHT AND TUE WHILE SHIFTING TO THE N-NE AS HIGH PRES
BUILDS IN FROM THE W. SEAS AROUND 4-7 FT SUN NIGHT WILL BUILD UP
TO 7-10 FT SRN WATERS IN RESPONSE TO THE STRONG SWLY FLOW THEN
WILL GRADUALLY SUBSIDE MON NIGHT AND TUE. EXPECT CONDITIONS TO
DROP BELOW SCA CRITERIA DURING THE DAY TUE. HIGH PRES WILL HIGH
PRES WILL EXTEND ACROSS THE AREA WED AND THU WITH GENERALLY LIGHT
WINDS AOB 15 KT SHIFTING TO ELY EARLY WED TO SLY ON THU. SEAS
GENERALLY 4 FT OR LESS WED AND THU.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST SUNDAY FOR AMZ130-135.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST TUESDAY FOR AMZ150-152-
     154-156-158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...JME/SK
MARINE...JME/SK
Hazardous weather outlook, Mar 3, 4:03 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EST SAT MAR 3 2012

NCZ029-044>047-079>081-090>095-098-103-104-042115-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
403 PM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:19 AM ESTSpecial Weather StatementMHXMartin41 min
Mar 3, 6:56 AM ESTSpecial Weather StatementMHXGreene, Pitt49 min
Mar 3, 7:29 AM ESTSpecial Weather StatementMHXDuplin, Jones46 min
Mar 3, 8:17 AM ESTSpecial Weather StatementMHXCraven, Duplin, Jones, Lenoir, Onslow, Pamlico58 min

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.